Hail, Weston
- When
- June 30, 11:32 AM MST
- Where
- Weston County, 7 mi NE of Rochelle
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.672, -104.871
A thunderstorm briefly became severe over southwestern Weston County and produced quarter sized hail northeast of Rochelle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm briefly became severe over southwestern Weston County and produced quarter sized hail northeast of Rochelle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 30, 10:39 AM MST, 53 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 1139 AM MDT Sun Jun 30 2019 .DISCUSSION...(Today Through Saturday) Issued at 318 AM MDT Sun Jun 30 2019 Strong ridging aloft stretches across the Four Corners to the central Great Plains. Deep southwest flow above the ridge continues from the California Pacific Coast through the Great Basin into the northern High Plains. Surface high pressure is sitting across eastern Montana with north to northeast winds over western SD bringing relatively cooler and drier air to the area. A series of shortwaves will cross the area today, bringing increasing chances of showers and thunderstorms through this afternoon and evening. Still enough CAPE and shear for some severe storm development, mainly across northeast Wyoming through the Black Hills area into southwest and south central SD. Temps today will be in the upper 70s to upper 80s across most locations. Overnight convection is expected as the unsettled pattern continues. Some weak subsidence will develop behind the departing wave on Monday, but a weak wave is expected to cross the area late Monday bringing continued chances for convection. Active pattern will continue through the rest of the week as upper flow becomes more zonal...with several waves crossing the areas. It is looking like much of the area will see good amounts of QPF through the second half of the week. Highs will generally be int he 70s and 80s. && .AVIATION...(For the 18Z TAFS Through 18Z Monday) Issued At 1139 AM MDT Sun Jun 30 2019 MVFR/IFR conditions over swrn and scntrl SD should erode early this afternoon. Main story thereafter will be potential for TSRA, which are ongoing over portions of nern WY and are expected to overspread much of the area this afternoon and evening. Strong to severe TSRA capable of large hail and winds in excess of 50 kt will be possible, with greatest coverage after 21z. Behind the storms, MVFR/IFR cigs will likely return tonight from nern WY to scntrl SD. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...13 AVIATION...Sherburn
Hazardous Weather Outlook National Weather Service Rapid City SD 118 AM MDT Sun Jun 30 2019 SDZ001-002-012>014-073-WYZ071-011300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Southern Meade Co Plains-Northeastern Crook- 118 AM MDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of northwestern South Dakota...and northeast Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms are likely this afternoon and tonight. There is a Marginal Risk of severe thunderstorms. The main severe weather threats will be large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of showers and thunderstorms each day. Severe thunderstorms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity WYZ054-055-058-011300- Northern Campbell-Southern Campbell-Weston- 118 AM MDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of northeast Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms are likely today and tonight. There is a Slight Risk of severe thunderstorms. While the main severe weather threats will be large hail and damaging wind gusts, an isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of showers and thunderstorms each day. Severe thunderstorms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ024>032-041>044-046-047-049-072-074-WYZ056-057-011300- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-Western Crook- Wyoming Black Hills- 118 AM MDT Sun Jun 30 2019 /218 AM CDT Sun Jun 30 2019/ This Hazardous Weather Outlook is for portions of northwestern South Dakota...south central South Dakota...southwestern South Dakota...the Black Hills of South Dakota...northeast Wyoming... and the Black Hills of Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms are likely this afternoon and tonight. There is a Slight Risk of severe thunderstorms. The main severe weather threats will be large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of showers and thunderstorms each day. Severe thunderstorms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
Special Weather Statement National Weather Service Rapid City SD 1145 AM MDT Sun Jun 30 2019 WYZ058-301800- Weston WY- 1145 AM MDT Sun Jun 30 2019 ...STRONG THUNDERSTORM OVER EAST CENTRAL WESTON COUNTY... At 1145 AM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Osage, or 11 miles west of Newcastle, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Newcastle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4377 10440 4384 10452 4395 10444 4385 10424 TIME...MOT...LOC 1745Z 221DEG 17KT 4385 10442 JC
Special Weather Statement National Weather Service Rapid City SD 1156 AM MDT Sun Jun 30 2019 WYZ056>058-301830- Weston WY-Wyoming Black Hills WY-Western Crook WY- 1156 AM MDT Sun Jun 30 2019 ...STRONG THUNDERSTORM OVER NORTH CENTRAL WESTON AND SOUTH CENTRAL CROOK COUNTIES... At 1156 AM MDT, Doppler radar was tracking a strong thunderstorm over Upton, or 25 miles southwest of Sundance, moving northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Upton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 600 PM MDT for northeastern Wyoming. LAT...LON 4401 10455 4411 10474 4425 10462 4411 10434 TIME...MOT...LOC 1756Z 222DEG 20KT 4408 10463 JC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1209 PM MDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL 1 ENE UPTON 44.11N 104.61W
06/30/2019 E0.25 INCH WESTON WY PUBLIC
MPING REPORT
&&
KDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1221 PM MDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HAIL 6 E OSAGE 43.98N 104.30W
06/30/2019 E1.00 INCH WESTON WY PUBLIC
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1229 PM MDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN 1 NNE UPTON 44.11N 104.62W
06/30/2019 M1.07 INCH WESTON WY TRAINED SPOTTER
FELL IN ABOUT 30 MINUTES
&&
KDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1232 PM MDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 7 NE ROCHELLE 43.66N 104.86W
06/30/2019 E1.00 INCH WESTON WY PUBLIC
&&
METhe Rapid City radar (KUDX), 171 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2019Every state in 2019This day in weather historyWarnings in Wyoming, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831963.